MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number GS-R6ST1C12W
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the r2p destination sheath broke into two pieces when trying to remove it.The distal portion of the sheath had to be surgically removed from the brachial artery.The procedure for the patient was peripheral radial to peripheral (r2p).The estimated blood loss was less than 250cc.Additional information was received on 12aug2024: the patient was on the following medications at the time of the procedure: xarelto, plavix, metformin, lisinopril, flexoril.The patient condition was fine pre-procedure.There was no spasm leading up to the event.The patient was stable.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, mrn provided.A3b: gender: requested, not provided due to hospital policy.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: vascular surgeon.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.The likely root cause is the user attempted to withdraw the sheath in the face of resistance from tortuosity in the brachial artery.The r2p instructions for use (ifu) was reviewed, and it states: "caution: while inserting or withdrawing, if resistance is met, do not advance or withdraw the sheath until the cause of resistance has been determined." review of the device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key20160920
Report Number1118880-2024-00138
Device Sequence Number7282318
Product Code DYB
UDI-Device Identifier00389701011547
UDI-Public(01)00389701011547(17)261001(10)0000560884
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model NumberGS-R6ST1C12W
Device Catalogue NumberGS-R6ST1C12W
Device Lot Number0000560884
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite